Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 296, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 10, 2007, 8:26 PM CDT for McIntosh County, North Dakota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2007, 8:26 PM CDT (01:26 UTC)
- Expired
- Aug 10, 2007, 8:56 PM CDT
- In force
- 30 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McIntosh County, ND
The radar
The Bismarck radar (KBIS), 115 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 3:41 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1851 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 110126 SVRBIS NDC051-110230- /O.NEW.KBIS.SV.W.0296.070811T0126Z-070811T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 826 PM CDT FRI AUG 10 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 930 PM CDT * AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR ZEELAND...OR ABOUT 71 MILES NORTHWEST OF ABERDEEN...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VENTURIA AROUND 840 PM CDT... SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. FOR YOUR PROTECTION...MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE...ALONG WITH DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4608 9988 4595 9987 4594 9950 4610 9947 $$ KS
1 follow-up statement
000 WWUS53 KBIS 110156 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 856 PM CDT FRI AUG 10 2007 NDC051-110206- /O.CAN.KBIS.SV.W.0296.000000T0000Z-070811T0230Z/ MCINTOSH ND- 856 PM CDT FRI AUG 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MCINTOSH COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4608 9988 4595 9987 4594 9950 4610 9947 $$ KS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:00 PM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Aug 10, 3:00 PM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT FRI AUG 10 2007 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT WE ARE STILL EXPECTING MORE SEVERE THUNDERSTORMS TO BREAK OUT...AND THEN PUSH ACROSS OUR CWA OVERNIGHT...PER SPS DISCUSSION. ATTM PRIME AREA FOR NEW DEVELOPMENT IS ALONG THE MOISTURE CONVERGENCE LINE FROM JAMESTOWN TO MOBRIDGE. LATER TONIGHT A MCS MAY COME OUT OF MONTANA AND ACROSS OUR WESTERN AND CENTRAL COUNTIES. A COOLER...DRY AND BREEZY POST FRONTAL ENVIRONMENT WILL BE IN PLACE SATURDAY. MAJOR RIDGING WILL THEN RETURN SUNDAY BRINGING A RETURN TO HOTTER WEATHER. PRECIPITATION OF ANY SIGNIFICANCE IS NOT EXPECTED THROUGH MONDAY. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT MAJOR RIDGING WEST OF THE STATE WILL PERSIST THROUGH THE LONG TERM FORECAST PERIOD. TO THE OUR NORTHEAST THE HUDSON BAY LOW WILL STRENGTHEN ENOUGH TO DEPRESS OUR H5 HEIGHTS FROM WHAT THEY WOULD NORMALLY BE WITH THE EXPECTED PATTERN. THIS WILL KEEP OUR TEMPERATURES IN THE NORMAL RANGE. I EXPECT GENERALLY DRY WEATHER WITH THE NORTHWEST FLOW. && .AVIATION... SEVERE THUNDERSTORMS WILL BE THE MAJOR AVIATION HAZARD THIS EVENING AND TONIGHT. LATE TONIGHT SOME IFR CEILINGS MAY ALSO DEVELOP IN THE WAKE OF THE HEAVIER STORMS. && .FIRE... WILL ISSUE A FIRE WATCH FOR SLOPE AND BOWMAN COUNTIES FOR SATURDAY AFTERNOON WHERE AFTERNOON RH WILL BE NEAR 20 PERCENT WITH NORTHWEST WINDS GUSTING TO 30 MPH. BOWMAN AND SLOPE HAVE THE DRIEST FUELS IN MY CWA. && .BIS WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FOR SATURDAY AFTERNOON FOR NDZ040-043. && RSL
Hazardous weather outlook, Aug 10, 2:39 PM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 239 PM CDT FRI AUG 10 2007 NDZ001>005-009>013-017>023-025-031>037-041-042-044>048-050-051- 111945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 239 PM CDT FRI AUG 10 2007 /139 PM MDT FRI AUG 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON...AND THEN CONTINUE WELL INTO TONIGHT. HIGH WINDS.. HAIL AND TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED FOR THIS AFTERNOONS AND TONIGHTS SEVERE THUNDERSTORMS. NDZ040-043-111945- SLOPE-BOWMAN- 139 PM MDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON...AND THEN CONTINUE WELL INTO TONIGHT. HIGH WINDS.. HAIL AND TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY AFTERNOON. AFTERNOON RH IS EXPECTED TO BE NEAR 20 PERCENT WITH NORTHWEST WINDS GUSTING TO 30 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED FOR THIS AFTERNOONS AND TONIGHTS SEVERE THUNDERSTORMS. RSL
In the hours before
Local storm report, Aug 10, 6:32 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
632 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL FORT YATES 46.09N 100.63W
08/10/2007 E0.88 INCH SIOUX ND LAW ENFORCEMENT
&&
PAYDLocal storm report, Aug 10, 6:45 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
645 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL FORT YATES 46.09N 100.63W
08/10/2007 E1.00 INCH SIOUX ND TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL.
&&
PAYDLocal storm report, Aug 10, 6:51 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
651 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL FORT YATES 46.09N 100.63W
08/10/2007 E1.50 INCH SIOUX ND CO-OP OBSERVER
&&
PAYDLocal storm report, Aug 10, 7:13 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
713 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM FUNNEL CLOUD 18 SW LINTON 46.08N 100.50W
08/10/2007 EMMONS ND STORM CHASER
STORM CHASERS REPORT MULTIPLE FUNNELS OVER SOUTHWEST
EMMONS COUNTY.
&&
NHEINERTLocal storm report, Aug 10, 7:25 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
725 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL 6 S SELFRIDGE 45.96N 100.92W
08/10/2007 E1.75 INCH SIOUX ND TRAINED SPOTTER
&&
PAYDLocal storm report, Aug 10, 7:36 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
736 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM FUNNEL CLOUD 12 SE FORT YATES 45.96N 100.45W
08/10/2007 EMMONS ND LAW ENFORCEMENT
FUNNEL REPORTED 12 MILES SOUTHEAST OF FORT YATES OVER FAR
SOUTHWESTERN EMMONS COUNTY. FUNNEL DID NOT TOUCH DOWN.
&&
NHEINERTThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:30 PM CDT | Tornado Warning | BIS | Emmons, Sioux | 30 min |
| Aug 10, 7:38 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Stark | 52 min |
| Aug 10, 8:06 PM CDT | Severe Thunderstorm Warning | BIS | Billings, McKenzie | 54 min |
| Aug 10, 8:40 PM CDT | Tornado Warning | BIS | Dunn | 35 min |
| Aug 10, 9:50 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 40 min |
| Aug 10, 9:59 PM CDT | Severe Thunderstorm Warning | BIS | Divide, McKenzie, Williams | 61 min |
| Aug 10, 10:17 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail | 22 min |
| Aug 10, 10:42 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 33 min |
| Aug 10, 11:05 PM CDT | Tornado Warning | BIS | Burke, Mountrail, Williams | 25 min |
| Aug 10, 11:11 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide, McKenzie, Mountrail, Williams | 64 min |
| Aug 11, 12:31 AM CDT | Severe Thunderstorm Warning | BIS | Morton | 59 min |
| Aug 11, 12:59 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 61 min |
| Aug 11, 1:02 AM CDT | High Wind Warning | BIS | Bottineau, McHenry, Pierce, Renville, Rolette | 3 hr |
| Aug 11, 1:28 AM CDT | Severe Thunderstorm Warning | BIS | Morton | 62 min |
| Aug 11, 1:47 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 58 min |
| Aug 11, 2:00 AM CDT | Severe Thunderstorm Warning | BIS | Mercer, Morton | 60 min |
| Aug 11, 2:19 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, McIntosh | 56 min |
| Aug 11, 2:44 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 61 min |
| Aug 11, 3:14 AM CDT | Severe Thunderstorm Warning | BIS | Kidder | 61 min |
| Aug 11, 3:22 AM CDT | Severe Thunderstorm Warning | BIS | Dickey | 53 min |
| Aug 11, 3:25 AM CDT | Tornado Warning | BIS | Kidder | 35 min |
| Aug 11, 3:55 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 65 min |
| Aug 11, 4:10 AM CDT | Severe Thunderstorm Warning | BIS | Logan | 65 min |
| Aug 11, 4:20 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 55 min |
| Aug 11, 4:33 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Stutsman | 57 min |
| Aug 11, 3:57 PM CDT | Fire Weather Watch | BIS | Billings, Bowman, Golden Valley, Slope | 13 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.